Alert archive / Ohio / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 262, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jul 10, 2006, 3:30 PM EDT for Ashland County, Ohio. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2006, 3:30 PM EDT (19:30 UTC)
- Expired
- Jul 10, 2006, 4:30 PM EDT
- In force
- 60 min
- Issued by
- NWS Cleveland, OH
- Area
- Counties, with a storm outline in the text
County Ashland County, OH
The radar
The Cleveland radar (KCLE), 85 km from the middle of the area, began a volume at 19:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 10, 11:36 AM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 7.5 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1206 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCLE 101930
SVRCLE
OHC005-102030-
/O.NEW.KCLE.SV.W.0262.060710T1930Z-060710T2030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
330 PM EDT MON JUL 10 2006
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ASHLAND COUNTY IN NORTH CENTRAL OHIO
* UNTIL 430 PM EDT
* AT 316 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 58 MPH. THIS STORM WAS LOCATED 6 MILES
NORTHEAST OF LOUDONVILLE...AND MOVING SOUTHEAST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE HAYESVILLE...AND LOUDONVILLE.
THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...
DESTRUCTIVE HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CLEVELAND.
LAT...LON 4072 8233 4073 8238 4084 8239 4082 8216
4080 8214 4068 8214 4067 8222 4057 8222
4057 8233
$$
ASTIFANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 3:15 PM EDT, 15 minutes earlier.
Area forecast discussion, Jul 10, 3:15 PM EDT, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OHIO 315 PM EDT MON JUL 10 2006 .SHORT TERM(TONIGHT THRU THURS)... A BIT BEHIND TODAY DUE TO THE CONVECTION ACRS THE AREA. FOR RMNDR OF THE AFTN WL NEED TO CONTINUE THE SEVERE THUNDERSTORM WATCH FOR AREAS ALONG AND SOUTH OF THE STORMS BUT TO THE NORTH WILL BE ABLE TO CANCEL THE NEARSHORE AND NORTHERN TIER OF COUNTIES. VIGEROUS UPPER LOW AND ASCOCIATED VORT DROPG SE ACRS THE GRTLKS AND FUELING TSTMS ACRS THE AREA. TSTMS ARE OCCURRING AHEAD OF THE CDFNT WHICH IS NOW THRU TOL AND HALF OF THE LAKE. CDFNT WL CONT TO PUSH SE ACRS THE AREA THRU THE RMNDR OF THE AFTN ALTHOUGH NAM12 SUGGESTSIT HANGS UP JUST ACRS OUR SRN TIER OF ZONES PAST 00Z THIS EVG. WL CONTINUE THRU THE EVG WITH LKLY POPS SE AND CHC POPS ACRS MUCH OF THE RMNDR OF THE AREA XPC THE FAR N AND NW. AFTER MIDNIGHT NAM BRINGS IN UPPER SHORT WV RDG AND SFC HIGH BEHIND THE EXITING WAVE. WHILE BUFKIT AND NAM12 SHOW INSTBY CONTS...BLV LACK OF FORCING WILL ALLOW FOR POPS TO BE DROPPED. FOR TUES WILL BRING BACK SHWRS AND TSTMS FM THE SW AS ANOTHER UPPR WAVE MOVES TWRD THE AREA DVLPG A WAVE BACK ALONG THE FRONT STALLED IN THE VICINITY. BEST POPS WILL BE IN THE SW IN THE LKLY CATAGORY TAPERING OFF TO CHC NE. TUESDAY NIGHT AND WED WILL BE THE BEST CHC OF SHWRS AND TSTMS ACRS THE AREA AS THE UPPER SYSTEM AND ASSOCIATED SFC SYSTEM MOVES ACRS THE AREA. SO WILL GO WITH CAT POPS. WED NIGHT AND THURSDAY WL CONT WITH CHC POPS MOST AREAS AS SYSTEM BEGINS TO PULL OUT. && .LONG TERM (THURS NIGHT THRU MON)... THURSDAY NIGHT WILL CONTINUE WITH LOW CHC POPS IN THE EAST AS THE UPPR TROF STILL SLOWLY PULLS EAST BUT FROM FRIDAY THRU MONDAY UPPR RDG BUILDS WHICH WILL END ANY ORGANIZED PCPN AND GIVE TEMPS A BOOST TWRDS THE UPPER 80S AND LOWER 90S. && .AVIATION(18Z-18Z)... COLD FRONT EXTENDED FROM WESTERN LAKE ONTARIO TO NORTHERN INDIANA WILL CONTINUE MOVING SLOWLY SOUTHEAST AND BECOME NEARLY STATIONARY ACROSS CENTRAL OHIO. TSTMS WILL CONT TO DEVELOP THIS AFTERNOON AND EVENING. AFTER FROPA TAKES PLACE...RESIDUAL SC AND AC AND LOWER VSBYS WILL DEVELOP ACROSS THE AREA OVERNIGHT. CONDS FOR TNGT LOOKS LIKE MVFR AND POSSIBLY SOME IFR CONDS IN CLDS AND VSBYS. && .CLE WATCHES/WARNINGS/ADVISORIES... .OH...NONE. .PA...NONE. && SHORT TERM...TK LONG TERM...TK AVIATION...BC
Hazardous weather outlook, Jul 10, 6:00 AM EDT, 9 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 600 AM EDT MON JUL 10 2006 LEZ142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-089- PAZ001>003-111000- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE- RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE- THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE- VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE- AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE- WILLOWICK TO GENEVA-ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON- THE-LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE- CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE-LUCAS-WOOD-OTTAWA- SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT- CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW- HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- CRAWFORD PA- 600 AM EDT MON JUL 10 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE... NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT THE STORM PREDICTION CENTER HAS INDICATED THAT THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS TODAY OVER MOST OF NORTHERN OHIO AND ALL OF NORTHWEST PENNSYLVANIA. A COLD FRONT WILL MOVE SOUTH ACROSS LAKE ERIE LATER THIS MORNING. STRONG TO POSSIBLY SEVERE THUNDERSTORMS COULD DEVELOP AROUND MIDDAY AS THIS FRONT MOVES THROUGH THE AREA. THE SEVERE WEATHER THREAT WILL CONTINUE THROUGH THE AFTERNOON HOURS. LARGE HAIL IS THE MAIN SEVERE THREAT TODAY... ALTHOUGH DAMAGING WINDS ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY.
In the hours before
Local storm report, Jul 10, 1:22 PM EDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
122 PM EDT MON JUL 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 AM HAIL LINESVILLE 41.66N 80.42W
07/10/2006 E0.75 INCH CRAWFORD PA PUBLIC
1250 PM TSTM WND DMG BROOKFIELD CENTER 41.24N 80.56W
07/10/2006 TRUMBULL OH LAW ENFORCEMENT
NUMEROUS LARGE TREES DOWN IN BROOKFIELD
CENTER...VIENNA...AND HOWLAND CENTER.
&&
LEINSLocal storm report, Jul 10, 1:41 PM EDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
141 PM EDT MON JUL 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0138 PM HAIL AUSTINTOWN 41.09N 80.74W
07/10/2006 E1.00 INCH MAHONING OH TRAINED SPOTTER
&&
LEINSLocal storm report, Jul 10, 1:46 PM EDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
146 PM EDT MON JUL 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 PM HAIL AUSTINTOWN 41.09N 80.74W
07/10/2006 E0.75 INCH MAHONING OH TRAINED SPOTTER
&&
LEINSLocal storm report, Jul 10, 2:15 PM EDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
215 PM EDT MON JUL 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0146 PM HAIL AUSTINTOWN 41.09N 80.74W
07/10/2006 E1.00 INCH MAHONING OH TRAINED SPOTTER
NICKEL TO QUARTER SIZE HAIL COVERING THE GROUND
0150 PM HAIL CORTLAND 41.33N 80.72W
07/10/2006 E0.88 INCH TRUMBULL OH DEPT OF HIGHWAYS
0155 PM HAIL BOARDMAN 41.03N 80.67W
07/10/2006 E0.75 INCH MAHONING OH TRAINED SPOTTER
0155 PM TSTM WND DMG AKRON 41.08N 81.52W
07/10/2006 SUMMIT OH LAW ENFORCEMENT
NUMEROUS TREES DOWN
0200 PM HAIL BLOOMVILLE 41.05N 83.01W
07/10/2006 E0.75 INCH SENECA OH LAW ENFORCEMENT
0205 PM HAIL 5 W LODI 41.03N 82.11W
07/10/2006 E0.75 INCH MEDINA OH TRAINED SPOTTER
0206 PM HAIL MOGADORE 41.05N 81.40W
07/10/2006 E0.75 INCH SUMMIT OH AMATEUR RADIO
&&
LEINSLocal storm report, Jul 10, 3:02 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
302 PM EDT MON JUL 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0146 PM HAIL 5 N POLK 41.02N 82.21W
07/10/2006 E0.75 INCH ASHLAND OH LAW ENFORCEMENT
0202 PM HAIL POLAND 41.02N 80.61W
07/10/2006 E1.00 INCH MAHONING OH PUBLIC
0221 PM HAIL 8 SE RAVENNA 41.08N 81.13W
07/10/2006 E0.75 INCH PORTAGE OH TRAINED SPOTTER
0240 PM HAIL 3 N ASHLAND 40.91N 82.32W
07/10/2006 E0.75 INCH ASHLAND OH DEPT OF HIGHWAYS
0249 PM TSTM WND DMG 4 N GREEN 41.01N 81.49W
07/10/2006 SUMMIT OH FIRE DEPT/RESCUE
NUMEROUS TREE LIMBS DOWN
&&
LEINSLocal storm report, Jul 10, 3:22 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
322 PM EDT MON JUL 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0236 PM HAIL 3 S LIMAVILLE 40.94N 81.15W
07/10/2006 E0.75 INCH STARK OH POST OFFICE
0310 PM HAIL HAYESVILLE 40.77N 82.26W
07/10/2006 E0.75 INCH ASHLAND OH TRAINED SPOTTER
&&
LEINSThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 6:28 AM EDT | Special Marine Warning | CLE | 2 hr | |
| Jul 10, 8:08 AM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga | 26 min |
| Jul 10, 8:25 AM EDT | Special Marine Warning | CLE | 95 min | |
| Jul 10, 10:11 AM EDT | Special Marine Warning | CLE | 64 min | |
| Jul 10, 11:31 AM EDT | Severe Thunderstorm Warning | CLE | Lorain | 59 min |
| Jul 10, 12:36 PM EDT | Severe Thunderstorm Warning | CLE | Trumbull | 39 min |
| Jul 10, 1:28 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Huron, Lorain | 47 min |
| Jul 10, 1:30 PM EDT | Severe Thunderstorm Warning | CLE | Mahoning | 45 min |
| Jul 10, 1:35 PM EDT | Severe Thunderstorm Warning | CLE | Summit | 55 min |
| Jul 10, 1:42 PM EDT | Severe Thunderstorm Warning | CLE | Seneca | 63 min |
| Jul 10, 1:46 PM EDT | Severe Thunderstorm Warning | CLE | Trumbull | 59 min |
| Jul 10, 1:52 PM EDT | Severe Thunderstorm Warning | CLE | Medina, Wayne | 68 min |
| Jul 10, 1:53 PM EDT | Severe Thunderstorm Warning | CLE | Portage | 52 min |
| Jul 10, 1:59 PM EDT | Severe Thunderstorm Warning | CLE | Crawford, Richland | 76 min |
| Jul 10, 2:14 PM EDT | Severe Thunderstorm Warning | CLE | Stark | 46 min |
| Jul 10, 2:36 PM EDT | Severe Thunderstorm Warning | CLE | Summit | 24 min |
| Jul 10, 2:42 PM EDT | Severe Thunderstorm Warning | CLE | Mahoning | 48 min |
| Jul 10, 2:59 PM EDT | Severe Thunderstorm Warning | CLE | Stark | 46 min |
| Jul 10, 3:09 PM EDT | Severe Thunderstorm Warning | CLE | Richland | 66 min |
| Jul 10, 3:17 PM EDT | Severe Thunderstorm Warning | CLE | Holmes | 58 min |
| Jul 10, 3:22 PM EDT | Severe Thunderstorm Warning | CLE | Wayne | 38 min |
| Jul 10, 3:36 PM EDT | Tornado Warning | CLE | Ashland, Richland | 39 min |
| Jul 10, 3:51 PM EDT | Severe Thunderstorm Warning | CLE | Stark | 39 min |
| Jul 10, 3:54 PM EDT | Tornado Warning | CLE | Knox | 51 min |
| Jul 10, 4:24 PM EDT | Flash Flood Warning | CLE | Ashland, Richland | 6 hr |
| Jul 10, 4:27 PM EDT | Severe Thunderstorm Warning | CLE | Holmes | 48 min |
| Jul 10, 4:41 PM EDT | Flash Flood Warning | CLE | Holmes, Knox | 6 hr |
| Jul 10, 4:42 PM EDT | Severe Thunderstorm Warning | CLE | Richland | 63 min |
| Jul 10, 4:43 PM EDT | Severe Thunderstorm Warning | CLE | Knox | 62 min |
| Jul 10, 5:35 PM EDT | Severe Thunderstorm Warning | CLE | Richland | 40 min |
| Jul 10, 5:42 PM EDT | Severe Thunderstorm Warning | CLE | Knox | 63 min |
| Jul 10, 7:00 PM EDT | Severe Thunderstorm Warning | CLE | Knox | 45 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.